MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL ASCOPE 1.9MM X 30; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REPL ASCOPE 1.9MM X 30; ARTHROSCOPE
Model Number 4184S
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a wrist arthroscopy, the arthroscope had a blurry view.The procedure was successfully completed without delay using a back-up device.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6 the device, which was used in a procedure, was returned for evaluation.The evaluation was performed by the supplier and could confirm the customer complaint for the arthroscope has a blurry view.A visual inspection was performed and showed the scope to have distal tip damage and a chipped negative lens.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, use or reuse of the device, contact with another source, or wear and tear over time.This damage is caused by contact with another source.No manufacturing related defects were observed.No further investigation is required.

Brand Name
SVCE REPL ASCOPE 1.9MM X 30
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10026245
Report Number3003604053-2020-00032
Device Sequence Number19579847
Product Code HRX
UDI-Device Identifier03596010125569
UDI-Public03596010125569
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4184S
Device Catalogue Number4184S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1